MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was required for a right abdominal approach gall bladder drainage procedure.After the catheter was successfully placed in the target location, the operator reported air was leaking between the catheter and mac-lock hub.The device was removed and replaced with a similar catheter to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: section c.D10 ¿ product received on: 16jul2020.Investigation ¿ evaluation gifu prefectural tajimi in japan informed cook that on (b)(6) 2020, an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked at the end of a gallbladder drainage procedure.The device was placed without issue via seldinger technique and was draining bile.After placing the device, the user noted leakage at the cap-tubing interface.The device was removed and replaced successfully.The patient did not experience adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used catheter.There is biological matter throughout.There is no visible damage.Water was injected through the catheter with a syringe, and there is leakage where the catheter tubing meets the connector cap.The connector cap inner diameter, adapter threads, and gap between the cap and adapter all measure within specification.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The ifu supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot did not have any failure related nonconformances.Additionally, a complaint database search did not find any additional complaints from the reported lot.Therefore, there is no evidence of nonconforming material in house or in the field.A leak was confirmed during functional testing, however cook confirmed the device was manufactured to specification.Based on the information provided, inspection of the returned product, and the results of the investigation, it was concluded that the cause of this complaint is a component failure without design or manufacturing deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10240979
Report Number1820334-2020-01265
Device Sequence Number3106757
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)230117(10)10273624
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number10273624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1